Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


Periodic orbits of continuous mappings of the circle

Author: Louis Block
Journal: Trans. Amer. Math. Soc. 260 (1980), 553-562
MSC: Primary 54H20; Secondary 58F20
MathSciNet review: 574798
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let f be a continuous map of the circle into itself and let $ P(f)$ denote the set of positive integers n such that f has a periodic point of period n. It is shown that if $ 1\, \in \,P(f)$ and $ n\, \in \,P(f)$ for some odd positive integer n then for every integer $ m\, > \,n$, $ m\, \in \,P(f)$. Furthermore, if $ P(f)$ is finite then there are integers m and n (with $ m\, \geqslant \,1$ and $ n\, \geqslant \,0$) such that $ P(f)\, = \,\{ m,\,2\,m,\,4\,m,\,8\,m,\,\ldots,\,{2^n}\,m\} $.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 54H20, 58F20

Retrieve articles in all journals with MSC: 54H20, 58F20

Additional Information

PII: S 0002-9947(1980)0574798-8
Article copyright: © Copyright 1980 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia